Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 2, 2022, 2:14 PM CDT for Barry County, Lawrence County, Stone County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2022, 2:14 PM CDT (19:14 UTC)
- Expired
- Sep 2, 2022, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 4:00 PM CDT | FLASH FLOOD | 1 N Verona, MO | REPORTED 4.05 INCHES OF RAINFALL AND MINOR FLOODING OF HIGHWAY P. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 106 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617
WGUS53 KSGF 021914
FFWSGF
MOC009-109-209-022215-
/O.NEW.KSGF.FF.W.0053.220902T1914Z-220902T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
214 PM CDT Fri Sep 2 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northeastern Barry County in southwestern Missouri...
Southern Lawrence County in southwestern Missouri...
Northern Stone County in southwestern Missouri...
* Until 515 PM CDT.
* At 214 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen in the past hour. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Monett, Aurora, Mount Vernon, Marionville, Crane, Pierce City,
Verona and Galena.
This includes the following low water crossings...
Flat Creek at Highway C, Rockhouse Creek at Farm Road 2145, Center
Creek at County Road 2220, Little Crane Creek at Old Wire Road and
Dry Crane Creek at Jasmine Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3697 9406 3698 9406 3715 9377 3710 9361
3708 9361 3703 9361 3702 9361 3700 9361
3699 9334 3682 9334 3671 9370 3684 9383
FLASH FLOOD...RADAR INDICATED
$$
SM1 follow-up statement
278
WGUS73 KSGF 022214
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
514 PM CDT Fri Sep 2 2022
MOC009-109-209-022224-
/O.EXP.KSGF.FF.W.0053.000000T0000Z-220902T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Lawrence MO-Stone MO-
514 PM CDT Fri Sep 2 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM CDT THIS AFTERNOON FOR
NORTHEASTERN BARRY, SOUTHERN LAWRENCE AND NORTHERN STONE COUNTIES...
The flash flood warning has been replaced with an areal flood
advisory which continues through 1115 pm.
A Flood Watch remains in effect until 1200 AM CDT Saturday for a
portion of southwest Missouri.
LAT...LON 3697 9406 3698 9406 3715 9377 3710 9361
3708 9361 3703 9361 3702 9361 3700 9361
3699 9334 3682 9334 3671 9370 3684 9383
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 12:38 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 2, 12:38 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1238 PM CDT Fri Sep 2 2022 ...AVIATION UPDATE... Key Messages: 1. Widespread showers and storms today may result in a localized flooding risk over far southern MO, generally south of Hwy 60 and near the Hwy 65 corridor. 2. Low rain chances this weekend into next week, but nothing prolonged or highly impactful, are expected for the next seven days. 3. Other than today's cooler temps, near average temps are expected for the next seven days. .SHORT TERM...(Today and tonight) Issued at 249 AM CDT Fri Sep 2 2022 Current Conditions and Synoptic Pattern: An upper level low could be seen on radar and satellite across northeast Oklahoma, just north of Tulsa. This low was not moving very fast as the mean steering flow is only about 15-20kts. While the 00Z KSGF sounding only measured 1.33in of precipitable water, latest RAP analysis shows that value likely has increased closer to 1.7in with values near 2.0in near the upper low. An area of showers and thunderstorms was occuring near and northeast of the low from northeast Oklahoma, across southwest Missouri and southeast Kansas. Observed rainfall rates of 1 inch per hour have occurred in localized areas. About 1000j/kg of elevated instability is present as well which has contributed to isolated thunderstorms at times. Rainfall Expectations Today: As we head through the morning hours, the upper low will likely continue to move closer to the far sw corner of Missouri. The low then looks to track near or just north of the Missouri-Arkansas border during the day. An area of heavy rainfall and isolated thunderstorms is likely along this track today. We have continued the trend of increasing precip chances into the 80-90 percent range today south of I-44. Locally heavy rainfall and flash flooding will be possible today where this low tracks. Latest high res ensemble guidance paints a stripe of 2-4 inches of rainfall south of Highway 60. This is the probability matched mean qpf for the next 24 hours with most of that occurring during the day today and into this evening. This could cause some flooding if the rates are high enough. We will continue to monitor the latest model qpf trends and may even issue a short fuse/targeted Flood Watch if confidence increases further. Those getting a jump start on the Labor Day Weekend will need to monitor water levels closely today and tonight, especially south of Highway 60. Areas east of Highway 65 will likely be dealing with showers and thunderstorms into this evening as the low will be very slow to move through the area. Areas near and east of Highway 63 may see locally heavy rainfall tonight along the low track. Instability will likely not be as high today given the significant cloud cover however there will be enough for isolated lightning strikes. Given the extensive clouds and precip expected today, we have lowered high temperatures closer to the 25th percentile of NBM guidance which places highs in the middle to upper 70s across most of the area. Southeast Kansas and western Missouri may reach 80 if late day clearing occurs. .LONG TERM...(Saturday through Thursday) Issued at 249 AM CDT Fri Sep 2 2022 Expected Synoptic Pattern: Ensemble Cluster Analysis generally supports the mid level high remaining across the western US through the next week. This continues to leave our area susceptible to shortwave energy that could linger just east of the area or perhaps slide back west across the area. The upper low today may linger close enough to impact the area through the weekend, with additional waves dropping close by Tuesday and Wednesday of next week. The National Blend of Models daily high temp spreads are only about 5 degrees, which leads to high confidence in temperatures remaining about average for early September. Labor Day Weekend Outlook: Shortwave energy just east of the area will likely give areas east of Highway 65 a daily chance (20-40%) for isolated showers and storms each day (Saturday- Sunday- Monday). These would likely be diurnally driven and quite isolated with most locations remaining dry. Near normal temps are likely. Tuesday-middle of next week: We continue to see variance in the ensemble data towards the middle of next week. Ensembles are showing both location and timing issues with the upper level energy across the northern US during this time. This leads to lower confidence in the forecast. At this time near average temperatures and daily low rain chances persist. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1234 PM CDT Fri Sep 2 2022 KSGF and KBBG: Widespread rainfall will continue into this evening before tapering off. Some thunder will be possible, especially at KBBG. Fog is expected to develop tonight. KJLN will be on the periphery of the area of rain, resulting in vicinity showers for a couple more hours. Fog is expected to develop tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...Flood Watch until midnight CDT tonight for MOZ095-096-102>105. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Titus
Hazardous weather outlook, Sep 2, 4:14 AM CDT, 10 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 414 AM CDT Fri Sep 2 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 414 AM CDT Fri Sep 2 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Widespread showers and a few thunderstorms are likely today across the area. Areas along and south of Highway 60 may experience localized excessive rainfall which could cause flooding. This same area also has the highest chance for lightning strikes today. Showers and thunderstorms will likely linger this evening and tonight mainly for areas east of Highway 65. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low chance for daily, short lived afternoon showers and thunderstorms from Saturday through Thursday. Widespread rain and storms are not expected and plenty of dry time is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:45 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Sep 2, 9:44 AM CDT | Flood Watch | SGF | Barry, Christian, Douglas, Ozark, Stone, Taney | 14 hr |
| Sep 2, 5:12 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Lawrence, Newton, Stone | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.